MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-40E
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Reaction (2414)
Date of Event 10/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Thr revision.As you will see from the x-ray, the cup had spun but the surgeon was also concerned about potential of metalosis.Surgeon said main reason for revision was for metallosis.When asked if the surgeon would have performed a revision on said patient had the cup been fixed appropriately and in the right position, he said he thinks so.He said patient was experiencing a lot of pain and he puts this down to the metallosis between head and trunnion.Cup spinning was noticed via x-ray.Stem metallosis/trunionosis was noticed intra op as shown in pictures.The femoral head is one of the potentially affected heads as noted on this years lfit hazard.
 
Additional Manufacturer Narrative
An event regarding impingement involving a trident liner was reported.The reported event was confirmed based on review of medical records.Method & results: product evaluation and results: material analysis was performed and concluded that "[.]burnishing, scratching and third-body indentations were observed on the insert.These are common damage modes of uhmwpe.Additionally, damage was observed on the distal rim of the insert consistent with impingement.[.] "based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined." medical records received and evaluation: the provided medical records were reviewed by a consulting clinician who indicated a medical review could not be performed as additional records such as operative reports and serial x-rays are required.However, the provided x-ray confirms acetabular loosening.Product history review: review of the device history records indicates that all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there has been no other event for this lot.Conclusions: the reported event was confirmed.A review of the provided x-ray by the consulting clinician confirms acetabular loosening which could have resulted in the impingement of the liner.Material analysis was performed and concluded that "[.]burnishing, scratching and third-body indentations were observed on the insert.These are common damage modes of uhmwpe.Additionally, damage was observed on the distal rim of the insert consistent with impingement.[.] "based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined." further information such as serial x-rays and operative reports as well as patient history and follow up notes are needed to complete the investigation for determining root cause.If additional information is received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description
Thr revision.As you will see from the x-ray, the cup had spun but the surgeon was also concerned about potential of metalosis.Surgeon said main reason for revision was for metalosis.When asked if the surgeon would have performed a revision on said patient had the cup been fixed appropriately and in the right position, he said he thinks so.He said patient was experiencing a lot of pain and he puts this down to the metalosis between head and trunion.Cup spinning was noticed via x-ray.Stem metalosis/trunionosis was noticed intra op as shown in pictures.The femoral head is one of the potentially affected heads as noted on this years lfit hazard.

Brand Name
TRIDENT 0 DEG INSERT 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8285450
Report Number0002249697-2019-00362
Device Sequence Number141476
Product Code LPH
UDI-Device Identifier07613327025323
UDI-Public07613327025323
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K062419
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue Number623-00-40E
Device Lot NumberMLPTJ1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;